FPTAS for half-products minimization with scheduling applications
Ghosh, J. B.
Discrete Applied Mathematics
Erel, E., & Ghosh, J. B. (2008). FPTAS for half-products minimization with scheduling applications. Discrete Applied Mathematics, 156(15), 3046-3056.
Please cite this item using this persistent URLhttp://hdl.handle.net/11693/11652
A special class of quadratic pseudo-boolean functions called “half-products” (HP) has recently been introduced. It has been shown that HP minimization, while NP-hard, admits a fully polynomial time approximation scheme (FPTAS). In this note, we provide a more efficient FPTAS. We further show how an FPTAS can also be derived for the general case where the HP function is augmented by a problem-dependent constant and can justifiably be assumed to be nonnegative. This leads to an FPTAS for certain partitioning type problems, including many from the field of scheduling. c 2008 Elsevier B.V. All rights reserved.
- Department of Management